Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 247, NWS Des Moines, IA

July 6, 2014Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 6, 2014, 10:18 PM CDT for Mahaska County, Wapello County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2014, 10:18 PM CDT (03:18 UTC)
Expired
Jul 6, 2014, 11:00 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS53 KDMX 070318
SVRDMX
IAC123-179-070400-
/O.NEW.KDMX.SV.W.0247.140707T0318Z-140707T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1018 PM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 1100 PM CDT

* AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHEAST OF EDDYVILLE...OR 8 MILES SOUTHEAST OF OSKALOOSA...MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...OSKALOOSA...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...
  FREMONT...BEACON...UNIVERSITY PARK...ROSE HILL...KIRKVILLE...
  CHILLICOTHE...KEOMAH VILLAGE...OSKALOOSA MUNICIPAL AIRPORT AND LAKE
  KEOMAH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4101 9250 4114 9265 4116 9264 4116 9268
      4125 9278 4144 9256 4137 9241 4117 9241
      4116 9230
TIME...MOT...LOC 0318Z 307DEG 22KT 4123 9250 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

AWB
1 follow-up statement
480 
WWUS53 KDMX 070355
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 PM CDT SUN JUL 6 2014

IAC123-179-070405-
/O.EXP.KDMX.SV.W.0247.000000T0000Z-140707T0400Z/
MAHASKA IA-WAPELLO IA-
1055 PM CDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA AND
NORTHWESTERN WAPELLO COUNTIES WILL EXPIRE AT 1100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
WAPELLO COUNTY.

LAT...LON 4101 9250 4114 9265 4116 9264 4116 9268
      4125 9278 4144 9256 4137 9241 4117 9241
      4116 9230
TIME...MOT...LOC 0354Z 307DEG 22KT 4123 9250 

$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:54 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 6, 5:54 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT SUN JUL 6 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 319 PM CDT SUN JUL 6 2014

CLOUDS TODAY CONTINUE TO COMPLICATE THIS EVENINGS CONVECTION
CHANCES. LOW LEVEL STRATUS WHICH FORMED IN THE SOUTHERLY MOISTURE
FEED ACROSS THE AREA HAVE KEPT TEMPERATURES ABOUT 5 TO 7 DEGREES
COOLER THAN FORECAST. ALOFT WE ARE ALSO DEALING WITH A SUFFICIENT
MID LEVEL CAP AT H700 WITH TEMPS FROM 10 TO 12C IN THE WARM SECTOR
THAT HAS TENDED TO KEEP CONVECTION EAST OF THE AREA. COMBINED WITH
RELATIVELY WEAK CONVERGENCE ALONG THE APPROACHING COOL FRONT...
AFTERNOON CONVECTION HAS BEEN SLOW TO TAKE OFF ALONG THE BOUNDARY IN
MN/WESTERN WI. BUFR SOUNDINGS SHOW THAT CAP SHOULD REMAIN IN PLACE
ALONG AND WEST OF I35 THIS EVENING...WHILE ERODING EAST OF THAT LINE
WITH THE HELP OF THE DEVELOPING CONVECTION WHICH SHOULD BUILD BACK
WEST SOUTHWEST WITH TIME THROUGH 06Z. GENERALLY SCATTERED CONVECTION
IS EXPECTED ACROSS THE AREA SINCE THE CAP ALOFT WILL BE STRONGER AS
THE STORMS MOVE BACK WEST INTO IOWA. NEARLY ALL THE MODELS INCLUDING
THE HRRR FAVOR THIS SCENARIO. SO...HAVE TRIMMED POP/THUNDERSTORM
CHANCES FROM I35 WEST WITH THE EXCEPTION OF AREAS ALONG THE IA/MO
BORDER WHERE LATE MID EVENING SOME RESIDUAL CONVECTION MAY LINGER
ALONG THE BOUNDARY. AIRMASS OVER EASTERN AND NORTHERN IA STILL
RATHER UNSTABLE AND ANY STORMS THAT BUILD BACK TO THE WEST WILL
STILL HAVE A CHANCE TO PRODUCE SVR WIND GUSTS AND LARGE HAIL.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 319 PM CDT SUN JUL 6 2014

INITIALLY CONDITIONS ARE EXPECTED TO BE QUIET MONDAY MORNING WITH
SURFACE BOUNDARY STALLED IN MO/KS. SHORTWAVE WILL BE RAPIDLY
ADVANCING SOUTHEAST THROUGH THE NORTHERN PLAINS. MODELS ALL
INDICATE SURFACE MOISTURE RETURNING WITH DEWPOINTS INTO THE
U60S/L70S BY AFTERNOON. HOWEVER...BEST LOW LEVEL CONVERGENCE
APPEARS TO REMAIN JUST SOUTH OF IOWA AND THIS WILL LIKELY BE THE
FOCUS OF THE MOST INTENSE CONVECTION BY LATE AFTERNOON INTO MONDAY
NIGHT. THIS CONVECTION WILL LIKELY IMPACT SOUTHWEST THIRD OR SO OF
THE STATE WITH THE POTENTIAL FOR SEVERE WINDS AND LARGE HAIL.
HEAVY RAINS WILL ALSO BE POSSIBLE ALTHOUGH THE FOCUS AGAIN MAY BE
JUST SOUTH AND WEST OF THE STATE WHERE BEST LOW LEVEL CONVERGENCE
IS EXPECTED TO OCCUR. OTHERWISE...STRONG MID LEVEL FORCING WILL
PRODUCE CONVECTION FARTHER NORTHEAST THROUGH MUCH OF THE REMAINDER
OF CENTRAL IOWA LATE MONDAY AFTERNOON/EVENING BUT WITH LESS
COVERAGE.

DRIER AIR WILL FITLER INTO THE STATE IN THE WAKE OF THE SYSTEM ON
TUESDAY WITH RELATIVELY QUIET WEATHER INTO THE MIDDLE OF THE WEEK
WITH TEMPERATURES AT OR BELOW SEASONAL NORMS. BOTH GFS AND EURO
CONTINUE NORTHWEST FLOW INTO THE LATER PORTION OF THE FORECAST
WITH NEXT SYSTEM ARRIVING THURSDAY NIGHT INTO FRIDAY. THIS WILL BE
THE NEXT APPRECIABLE THREAT OF CONVECTION WITH GFS TRYING TO
LINGER ADDITIONAL STORMS INTO THE WEEKEND AS IT LEAVES THE FRONT
IN VICINITY OF IA. EURO PUSHES THE BOUNDARY FARTHER SOUTH WITH
RELATIVELY TRANQUIL WEATHER FOR NEXT WEEKEND.

&&

.AVIATION...06/00Z
ISSUED AT 549 PM CDT SUN JUL 6 2014

COLD FRONT ACROSS IA FROM NERN CORNER TO THE SWRN CORNER WILL MOVE
SOUTHEAST AND BE SOUTHEAST OF THE TAF SITES BY 06Z. SCATTERED LINE
OF THUNDERSTORMS ALONG THE FRONT WILL BE AROUND THE ERN TAF SITES
EARLY THIS EVENING. WITH LIGHT WINDS OVERNIGHT...EXPECT TO SEE
SOME MVFR FOG CONDITIONS DEVELOP AROUND SUNRISE. LIGHT WINDS AND
VFR CONDITIONS ON MONDAY.

OUTLOOK...SECOND COLD FRONT WILL MOVE INTO THE STATE MONDAY NIGHT
INTO EARLY TUE. EXPECT TO SEE WIDESPREAD THUNDERSTORM
DEVELOPMENT...ESPECIALLY OVER THE SRN THIRD OF THE STATE MONDAY
NIGHT WITH ACTIVITY MOVING OUT TUE. HIGH PRESSURE WILL BRING VFR
CONDITIONS WED THROUGH THU.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...COGIL
AVIATION...MS JUL 14
Hazardous weather outlook, Jul 6, 3:46 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT SUN JUL 6 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-072100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE THROUGH LATE EVENING. THE BEST CHANCES FOR THUNDERSTORMS
AND FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 35. THERE IS A
SLIGHT RISK OF SEVERE WEATHER THIS EVENING...WITH LARGE HAIL AND
DAMAGING WIND THE PRIMARY SEVERE WEATHER THREATS. A FEW OF THE
STORMS MAY ALSO PRODUCE BRIEF LOCALLY HEAVY RAINFALL WHICH COULD
LEAD TO MINOR STREET FLOODING OR PONDING OF WATER.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST LATE MONDAY INTO MONDAY
NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL AGAIN BE
POSSIBLE.

THUNDERSTORMS WILL RETURN AT INTERVALS FROM LATE THURSDAY INTO
SATURDAY. THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE
BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF THE AREA THIS
EVENING...MAINLY EAST OF INTERSTATE 35...AND AGAIN LATE MONDAY.

REV

In the hours before

Local storm report, Jul 6, 9:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TORNADO          6 NE NEWTON             41.76N 92.96W
07/06/2014                   JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO NE OF NEWTON. LOCATION
            ESTIMATED BY RADAR

&&

KK
Special weather statement, Jul 6, 9:20 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT SUN JUL 6 2014

IAZ050-062-070315-
TAMA IA-POWESHIEK IA-
920 PM CDT SUN JUL 6 2014

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...

AT 920 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF BROOKLYN...OR 13 MILES SOUTHEAST OF TOLEDO...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKLYN...VICTOR...HOLIDAY LAKE AND HARTWICK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4176 9261 4193 9252 4188 9231 4187 9230
      4164 9230
TIME...MOT...LOC 0220Z 293DEG 23KT 4182 9247

AWB
Special weather statement, Jul 6, 9:22 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT SUN JUL 6 2014

IAZ061-074-075-070315-
JASPER IA-MAHASKA IA-MARION IA-
922 PM CDT SUN JUL 6 2014

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...

AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF IOWA SPEEDWAY...OR 8 MILES SOUTH OF NEWTON...MOVING
SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...NEW SHARON...EDDYVILLE...SULLY...BEACON...
UNIVERSITY PARK...LYNNVILLE...ROSE HILL...LEIGHTON...REASNOR...KEOMAH
VILLAGE...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
PELLA MUNICIPAL AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4116 9262 4116 9265 4156 9313 4169 9297
      4157 9276 4151 9275 4151 9264 4138 9241
      4126 9241
TIME...MOT...LOC 0221Z 312DEG 29KT 4158 9298

AWB
Special weather statement, Jul 6, 9:24 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SUN JUL 6 2014

IAZ072-073-083-070315-
MADISON IA-WARREN IA-CLARKE IA-
924 PM CDT SUN JUL 6 2014

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL...

AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF WINTERSET...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.  FUNNEL CLOUDS
MAY ALSO BE OBSERVED...HOWERVER THEY ARE NOT LIKELY TO REACH THE
GROUND.

LOCATIONS IMPACTED INCLUDE...
WINTERSET...OSCEOLA...AVENUE OF THE SAINTS EVENT CENTER...LAKESIDE
CASINO...ST. CHARLES...NEW VIRGINIA...TRURO...PATTERSON...EAST PERU
AND WINTERSET-MADISON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4113 9402 4116 9402 4116 9406 4123 9417
      4140 9402 4125 9359 4101 9383
TIME...MOT...LOC 0223Z 305DEG 24KT 4128 9400

MS
Local storm report, Jul 6, 9:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TORNADO          5 N NEWTON              41.77N 93.05W
07/06/2014                   JASPER             IA   PUBLIC

            LAW ENFORCEMENT RELAYED MULTIPLE PUBLIC REPORTS BETWEEN
            859 PM AND 902 PM OF A TORNADO ON THE GROUND AND POSSIBLY
            AN ADDITIONAL FUNNEL CLOUD APPROXIMATELY 5 MILES NORTH OF
            NEWTON.

0904 PM     FUNNEL CLOUD     1 N WINTERSET           41.35N 94.02W
07/06/2014                   MADISON            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPROTS FUNNEL CLOUDS NEAR THE WINTERSET
            AIRPORT. NOT ON THE GROUND AT THIS TIME.

0910 PM     TORNADO          KELLOGG                 41.72N 92.91W
07/06/2014                   JASPER             IA   PUBLIC

            LAW ENFORCEMENT RELAYED PUBLIC REPORTS FROM GILMAN SEEING
            A TORNADO ON THE GROUND TO THEIR SOUTH...RADAR INDICATES
            IT WOULD BE IN THE KELLOGG AREA.

&&

LEE
Local storm report, Jul 6, 10:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          4 SSE DEXTER            41.46N 94.20W
07/06/2014                   MADISON            IA   FIRE DEPT/RESCUE

            DEXTER FIRE DEPARTMENT REPORTED POSSIBLE TORNADO SOUTH OF
            DEXTER. DELAYED REPORT. TIME AND LOCATION ESTIMATED FROM
            RADAR.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:19 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer41 min
Jul 6, 7:27 PM CDTSpecial Weather StatementDMXTama48 min
Jul 6, 7:37 PM CDTSpecial Weather StatementDMXDallas23 min
Jul 6, 7:50 PM CDTTornado WarningDMXBlack Hawk, Grundy, Tama25 min
Jul 6, 8:05 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Grundy, Tama40 min
Jul 6, 8:28 PM CDTSpecial Weather StatementDMXMadison62 min
Jul 6, 8:40 PM CDTSpecial Weather StatementDMXMadison35 min
Jul 6, 8:45 PM CDTTornado WarningDMXTama30 min
Jul 6, 8:50 PM CDTTornado Warning Tornado observedDMXDallas, Madison25 min
Jul 6, 8:51 PM CDTTornado WarningDMXJasper, Poweshiek24 min
Jul 6, 9:10 PM CDTTornado Warning Tornado observedDMXJasper, Mahaska, Poweshiek35 min
Jul 6, 9:20 PM CDTSpecial Weather StatementDMXPoweshiek55 min
Jul 6, 9:22 PM CDTSpecial Weather StatementDMXMahaska53 min
Jul 6, 9:24 PM CDTSpecial Weather StatementDMXMadison51 min
Jul 6, 9:45 PM CDTTornado WarningDMXJasper, Mahaska, Poweshiek13 min
Jul 6, 10:01 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
Jul 6, 10:20 PM CDTTornado WarningDMXMahaska, Marion40 min
Jul 6, 10:26 PM CDTSpecial Weather StatementDMXDecatur34 min
Jul 6, 10:53 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello37 min
Jul 7, 3:38 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Cass, Clarke, Davis and 6 more19 hr
Jul 7, 5:24 PM CDTSpecial Weather StatementDMXAdams36 min
Jul 7, 6:27 PM CDTSpecial Weather StatementDMXAdams, Taylor48 min
Jul 7, 6:50 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.